MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DCB00
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a2, a4 and a5: per regulation eu 2016/679 (general data protection regulation), patient identifiers were not collected or recorded and therefore are not available.Section d6a - implant date: not applicable, as there is no indication that the lens was implanted.Section d6b - explant date: not applicable, as there is no indication that the lens was implanted.Section e1 - telephone number: (b)(6).All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the preloaded monofocal intraocular lens (iol) had a faulty cartridge tip.The tip split in two and the iol could not be deployed.Only the cartridge tip had contact with the patient's eye and there was no injury involved.No further information was provided.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation? yes.Section d9: date returned to manufacturer: 20-aug-2024.Section h3: device evaluated by manufacturer? yes.Device evaluation: the product was returned to the manufacturing site for evaluation.Visual inspection of the complaint device revealed that the plunger rod was advanced and a torn lens was protruding out of the cartridge tip.The cartridge tip/cartridge were cracked.The plunger rod was overriding the torn piece of the lens.The complaint issue "cartridge tip cracked/damaged" was identified during product evaluation.The observed "cartridge crack" is similar to the reported complaint issue.However, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.The other observed issues during the product evaluation could not be confirmed to be related to a manufacturing or design issue.Based on the complaint investigation results, the product was released within specifications.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.A search of complaints related to this production order (po) was performed.The search revealed that no additional complaints were received for this po.No escalation required.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key20043553
Report Number3012236936-2024-000216
Device Sequence Number15448074
Product Code HQL
UDI-Device Identifier05050474636163
UDI-Public(01)05050474636163(17)261104
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDCB00
Device Catalogue NumberDCB0000240
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/20/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2024
Supplement Date Received by Manufacturer09/17/2024
Initial Report FDA Received Date08/22/2024
Supplement Report FDA Received Date09/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexPrefer Not To Disclose